MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "a tooth that has been previously traumatized or significantly restored may be aggravated and/or the tooth may be lost." the potential root cause of this event was not identified.Align's clinical review of available records indicates that ur1 appeared clinically unremarkable at baseline; however, panoramic radiographs have diagnostic limitations.The tooth was lost two months after treatment initiation, and given the minimal planned movement across the previous and current aligners, the aligners are unlikely to have been the primary cause.Nonetheless, a causal role cannot be completely ruled out.No conclusive evidence has been provided that supports or opposes whether the invisalign secondary order aligners caused or contributed to the reported tooth loss.Based on the available information and clinical assessment, the permanent loss of ur1 constitutes permanent loss of body structure while the product was in use.Therefore, an mdr will be filed in the united states per 21 cfr 803.
 
Event or Problem Description
The treating doctor reported that the patient experienced the symptom of loss of tooth ur1.The patient did not require any medical intervention and was not prescribed any medications to address the reported event.The patient continued wearing the aligners, and the treating doctor confirmed the patient is currently doing well.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24240246
Report Number2953749-2026-00185
Device Sequence Number9220828
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0240334957(13)250506(91)2634167607N
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number240334957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age53 YR
Patient SexFemale